Alert archive / Texas / Flash Flood Warnings in 2012
Flash Flood Warning 16, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Apr 8, 2012, 1:49 PM CDT for Dallas County, Tarrant County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2012, 1:49 PM CDT (18:49 UTC)
- Expired
- Apr 8, 2012, 4:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dallas County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 45 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 2:45 PM CDT | FLASH FLOOD | Dallas, TX | FIRE DEPT ASSISTING MOTORISTS FROM HIGH WATER ON CAMP WISDOM RD AND CHAUCHER (REDBIRD AREA) |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 432 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
124 WGUS54 KFWD 081849 FFWFWD TXC113-439-082145- /O.NEW.KFWD.FF.W.0016.120408T1849Z-120408T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 149 PM CDT SUN APR 8 2012 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL DALLAS COUNTY IN NORTH CENTRAL TEXAS CENTRAL TARRANT COUNTY IN NORTH CENTRAL TEXAS * UNTIL 445 PM CDT * AT 149 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THUNDERSTORMS WITH HEAVY RAINFALL 4 MILES SOUTHEAST OF EULESS... MOVING EAST AT 10 MPH. VERY HEAVY RAINS HAVE ALREADY OCCURRED ACROSS THE WARNED AREA...AND ADDITIONAL HEAVY RAINFALL WILL RESULT IN FLASH FLOODING THROUGH 445 PM CDT. * LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN INCLUDE...DUNCANVILLE...IRVING...COCKRELL HILL...FARMERS BRANCH... HIGHLAND PARK...UNIVERSITY PARK...DALLAS AND GARLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TURN AROUND...DONT DROWN. IT ONLY TAKES TWO FEET OF MOVING WATER TO CARRY AWAY MOST VEHICLES...INCLUDING PICKUPS AND SPORT UTILITY VEHICLES. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL WATER RECEDES. CHILDREN SHOULD NEVER PLAY AROUND HIGH WATER...DRAINAGE DITCHES...STORM DRAINS...OR FLOODED STREAMS. && LAT...LON 3295 9661 3261 9673 3262 9733 3295 9734 $$
3 follow-up statements
982
WGUS74 KFWD 082002
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
302 PM CDT SUN APR 8 2012
TXC113-439-082145-
/O.CON.KFWD.FF.W.0016.000000T0000Z-120408T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DALLAS TX-TARRANT TX-
302 PM CDT SUN APR 8 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
EASTERN TARRANT AND CENTRAL DALLAS COUNTIES...
RUNOFF FROM HEAVY RAINFALL WILL CONTINUE TO PRODUCE FLASH FLOODING
WITHIN THE WARNED AREA...PARTICULARLY IN SOUTH DALLAS. ALTHOUGH MUCH
OF THE HEAVY RAIN HAS DECREASED IN INTENSITY...THE REDBIRD AREA OF
SOUTH DALLAS HAS SEEN AS MUCH AS 2 INCHES OF RAIN IN A ONE-HOUR
PERIOD.
FLOODING ISSUES WILL PERSIST THROUGHOUT THE REMAINDER OF THE
WARNING...BUT THE RAINFALL WILL CONTINUE TO GRADUALLY DECREASE IN
INTENSITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TURN AROUND...DONT
DROWN. IT ONLY TAKES TWO FEET OF MOVING WATER TO CARRY AWAY MOST
VEHICLES...INCLUDING PICKUPS AND SPORT UTILITY VEHICLES. TAKE A
DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL WATER
RECEDES.
&&
LAT...LON 3295 9715 3295 9661 3261 9673 3262 9733
3275 9733
$$
25448
WGUS74 KFWD 082041
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
341 PM CDT SUN APR 8 2012
TXC113-439-082145-
/O.CON.KFWD.FF.W.0016.000000T0000Z-120408T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DALLAS TX-TARRANT TX-
341 PM CDT SUN APR 8 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
EASTERN TARRANT AND CENTRAL DALLAS COUNTIES...
RUNOFF FROM HEAVY RAINFALL WILL CONTINUE TO PRODUCE FLASH FLOODING
WITHIN THE WARNED AREA...PARTICULARLY IN SOUTH DALLAS. ALTHOUGH MUCH
OF THE HEAVY RAIN HAS DECREASED IN INTENSITY...THE REDBIRD AREA OF
SOUTH DALLAS HAS SEEN MORE THAN 2 INCHES OF RAIN IN A ONE-HOUR
PERIOD.
ON CAMP WISDOM ROAD NEAR HIGHWAY 67...THE FIRE DEPARTMENT WAS
ASSISTING MOTORISTS FROM STRANDED VEHICLES. CAMP WISDOM NEAR
CHAUCER PLACE HAS BEEN BARRICADED...AS WELL AS PORTIONS OF NEARBY
KIRKWOOD DRIVE.
FLOODING ISSUES WILL PERSIST THROUGHOUT THE REMAINDER OF THE
WARNING...BUT THE RAINFALL WILL CONTINUE TO GRADUALLY DECREASE IN
INTENSITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TURN AROUND...DONT
DROWN. IT ONLY TAKES TWO FEET OF MOVING WATER TO CARRY AWAY MOST
VEHICLES...INCLUDING PICKUPS AND SPORT UTILITY VEHICLES. TAKE A
DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL WATER
RECEDES.
&&
LAT...LON 3295 9715 3295 9661 3261 9673 3262 9733
3275 9733
$$
25011
WGUS74 KFWD 082148
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
448 PM CDT SUN APR 8 2012
TXC113-439-082156-
/O.EXP.KFWD.FF.W.0016.000000T0000Z-120408T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DALLAS TX-TARRANT TX-
448 PM CDT SUN APR 8 2012
...THE FLASH FLOOD WARNING FOR EASTERN TARRANT AND CENTRAL DALLAS
COUNTIES EXPIRED AT 445 PM CDT...
THE HEAVY RAIN HAS COME TO AN END...BUT SOME FLOODING ISSUES MAY
LINGER AS RUNOFF CONTINUES.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FORT WORTH.
LAT...LON 3295 9715 3295 9661 3261 9673 3262 9733
3275 9733
$$
25What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 8, 12:02 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Apr 8, 12:02 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1202 PM CDT SUN APR 8 2012 .AVIATION... A THUNDERSTORM COMPLEX GENERATED BY A WEAK WAVE ROTATING AROUND THE NORTHEASTERN PERIPHERY OF AN UPPER RIDGE HAS BEEN TRUDGING SLOWLY EAST ALONG THE RED RIVER. MEANWHILE...A WEAK COLD FRONT WAS BECOMING STATIONARY NEAR THE DALLAS-FORT WORTH METROPLEX...AND HAS BECOME THE FOCUS FOR ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT AS FAR SOUTH AS THE I-20 CORRIDOR WHERE MOISTURE HAS POOLED NEAR THE DIFFUSE BOUNDARY. THE ATMOSPHERE NEAR THE FRONT HAS BECOME MARGINALLY UNSTABLE WITH ML CAPE AROUND 1200 J/KG AND RAPIDLY WEAKENING CIN. WILL INCLUDE THUNDER AS A TEMPORARY CONDITION AT ALL METROPLEX TERMINALS THROUGH MID AFTERNOON. THE SHORTWAVE WILL THEN MIGRATE SOUTHEAST AND AWAY FROM TAF SITES LATE THIS AFTERNOON BRINGING AN END TO THE PRECIP THIS EVENING. NORTHEAST WINDS SHOULD SHIFT BACK TO THE SOUTHEAST AS THE FRONT MEANDERS NORTH OF THE METROPLEX LATER THIS AFTERNOON. QUIETER WEATHER CAN THEN BE EXPECTED LATE TONIGHT AND TOMORROW UNTIL ANOTHER WAVE IN THE NORTHWESTERLY FLOW ALOFT BRINGS ANOTHER ROUND OF CONVECTION TO THE AREA AGAIN MONDAY NIGHT. 30 && .UPDATE... THE THUNDERSTORM COMPLEX NEAR THE RED RIVER WILL CONTINUE TO AFFECT AREAS MAINLY NORTHEAST OF A GAINESVILLE...EMORY LINE THROUGH MIDDAY. SOME LOCALLY HEAVY RAIN IS OCCURRING. A QUICK UPDATE WAS DONE EARLIER TO INCREASE THE POPS TO LIKELY CATEGORY ACROSS THE NORTHEAST. HAVE JUST DONE ANOTHER UPDATE TO INCREASE POPS FURTHER. THE PRECIPITATION SHOULD START TO TAPER OFF BY EARLY AFTERNOON. CONVECTION SHOULD START TO INITIATE NEAR THE FRONTAL BOUNDARY THAT EXTENDS SOUTH OF A MOUNT PLEASANT... TERRELL...COMANCHE LINE DURING THE AFTERNOON. 58 && .PREV DISCUSSION... /ISSUED 448 AM CDT SUN APR 8 2012/ REGIONAL SURFACE OBSERVATIONS INDICATE THAT A SHALLOW COLD FRONT HAD BECOME NEARLY STATIONARY ALONG A CISCO TO CLEBURNE TO SULPHUR SPRINGS LINE EARLY THIS MORNING. REGIONAL RADAR IMAGERY SHOWED A CLUSTER OF CONVECTION JUST NORTH OF THE RED RIVER AND A QUASI- LINEAR CONVECTIVE SYSTEM (QLCS) LOCATED NEAR A JUNCTION TO DEL RIO LINE...PUSHING SOUTHEAST EARLY THIS MORNING. EARLY MORNING WATER VAPOR IMAGERY DEPICTS UPPER LEVEL LOW PRESSURE SYSTEMS OVER THE NORTHEAST AND NORTH CENTRAL CONUS WITH A THIRD SYSTEM JUST OFF SHORE THE NORTHWEST PACIFIC COAST. THIS LEAVES A RELATIVELY FLAT UPPER RIDGE IN PLACE OVER THE SOUTHERN PLAINS THIS MORNING. TODAY AND TONIGHT...THE CLUSTER OF THUNDERSTORM ACTIVITY NORTH OF THE RED RIVER HAS BEEN NEARLY STATIONARY SINCE MIDNIGHT...BUT HAS SHOWN A TENDENCY TO BUILD SLOWLY SOUTH SINCE 3 AM CDT. THESE STORMS ARE IN PLACE ROUGHLY IN LINE WITH A H925 DEFORMATION ZONE DEPICTED ON REGIONAL VAD WIND PROFILES. THERE MAY ALSO BE A SUBTLE SHORTWAVE TROUGH AIDING IN PROVIDING SOME FORCING FOR ASCENT NEAR THE RED RIVER THIS MORNING...HOWEVER SATELLITE IMAGERY IS STRONGLY INFLUENCED BY CONVECTIVE DEBRIS CLOUDS FROM OVERNIGHT THUNDERSTORM ACTIVITY...SO ANY SUBTLE SHORTWAVE TROUGH IS MASKED AT THIS TIME. THE FACT THAT CONVECTION NEAR WICHITA FALLS FELL APART SUDDENLY THIS MORNING ALSO GIVES SOME SUPPORT TO THE PASSAGE OF A SHORTWAVE TROUGH...BUT AGAIN...DETECTION OF THIS FEATURE IS DIFFICULT AT THIS TIME. REGARDLESS...FOR THE MORNING HRS KEPT CHANCE POPS NORTH OF A GRAHAM TO SULPHUR SPRINGS LINE ASSUMING THAT CONVECTION WILL CONTINUE TO FALL APART FROM WEST TO EAST AFTER SUNRISE. THIS ASSUMES THAT A SHORTWAVE TROUGH IS PARTIALLY RESPONSIBLE FOR THIS CONVECTION AND THAT ITS PASSAGE WILL SPREAD SOME SUBSIDENCE ALONG THE RED RIVER AS IT MOVES EAST THIS MORNING. JUST IN CASE THIS IS A POOR ASSUMPTION...LEFT 20 POPS IN THE FORECAST THIS MORNING FOR ALL AREAS NORTH OF THE SURFACE FRONT JUST IN CASE WEAK FRONTOGENETIC FORCING AND ISENTROPIC ASCENT ARE THE PRIMARY PLAYERS WITH ONGOING CONVECTIVE ACTIVITY. FOR THIS AFTERNOON...ASSUMING CONVECTION TO THE NORTH OF THE RED RIVER EITHER DISSIPATES OR REMAINS NORTH OF THE CWA...AFTERNOON THUNDERSTORM CHANCES SHOULD BE MORE CLOSELY TIED TO THE SURFACE COLD/STATIONARY BOUNDARY ACROSS NORTH TX. THE DEARTH OF UPSTREAM CONVECTION FOR NORTH TX SHOULD ALLOW UPPER LEVEL CLOUD COVER TO DISSIPATE BY THIS AFTERNOON. WITH SOME BREAKS IN THE CLOUDS AND A STALLED OUT FRONTAL BOUNDARY BISECTING THE CWA...PEAK HEATING IS EXPECTED TO RESULT IN A LARGELY UNCAPPED ATMOSPHERE ALONG AND SOUTH OF THE COLD FRONT THIS AFTERNOON. MOST MODELS INDICATE ANYWHERE FROM 1000 TO 1500 J/KG OF SURFACE BASED CAPE NEAR THE FRONTAL BOUNDARY THIS AFTERNOON. WITH BROAD UPPER LEVEL RIDGING IN PLACE OVER THE REGION...UPPER LEVEL WINDS AND SHEAR PROFILES REMAIN WEAK...SO ANY THUNDERSTORM ACTIVITY WOULD LIKELY BE IN THE FORM OF A MULTI-CELLULAR MODE. THE PRIMARY FORECAST CHALLENGE IS DETERMINING WHAT THE IMPETUS FOR ASCENT IS GOING TO BE TO ALLOW THUNDERSTORMS TO DEVELOP ACROSS NORTH TX THIS AFTERNOON. WITHOUT ANY OBVIOUS UPSTREAM SHORTWAVE TROUGH LARGE SCALE SUPPORT IS EXPECTED TO BE NEUTRAL OR POSSIBLY WEAKLY SUBSIDENT WITHIN THE BROAD RIDGE AXIS. IT IS POSSIBLE THAT CONVECTION NORTH OF THE RED RIVER WILL HAVE SOME IMPACT ON CONVECTIVE CHANCES THIS AFTERNOON...BUT IF THIS ACTIVITY DISSIPATES BY THE MID-MORNING HOURS IT IS DIFFICULT TO SEE HOW THIS WILL IMPACT THUNDERSTORM CHANCES TO THE SOUTH ACROSS NORTH TX. THAT LEAVES THE FRONTAL BOUNDARY ITSELF WHICH IS EXPECTED TO SUPPLY ONLY WEAK FORCING FOR ASCENT THROUGH CONVERGENCE AND FRONTOGENETIC FORCING. BECAUSE THIS FEATURE IS ALREADY IN PLACE WENT AHEAD AND KEPT HIGHEST POPS OVER AREAS ALONG AND SOUTH OF THE FRONT FOR THIS AFTERNOON AND THIS EVENING. ASSUMING STORMS DEVELOP THIS AFTERNOON...THERE IS A MARGINAL SEVERE WEATHER THREAT WITH LARGE HAIL AND ISOLATED DAMAGING WINDS THE PRIMARY HAZARDS. WEAK WINDS WILL PROMOTE SLOW MOVING STORMS SO LOCALLY HEAVY RAINFALL AND FLOODING IS ALSO A POSSIBILITY. THE BROAD UPPER RIDGE IS EXPECTED TO ACTUALLY AMPLIFY A BIT THROUGHOUT THE DAY WHILE RETROGRADING TO THE WEST. THIS WILL RESULT IN NORTHWEST FLOW ALOFT OVER THE SOUTHERN PLAINS STARTING THIS EVENING AND PERSISTING THROUGH EARLY THIS UPCOMING WEEK. THIS WILL RESULT IN ANY THUNDERSTORM ACTIVITY THAT DEVELOPS ALONG THE FRONTAL BOUNDARY THIS AFTERNOON TO SLIDE SOUTHEAST OVER THE SOUTHERN CWA THIS EVENING. EXPECT THAT MOST ACTIVITY WILL EITHER DISSIPATE OR MOVE OFF TO THE SOUTH AFTER MIDNIGHT TONIGHT. MONDAY THROUGH WEDNESDAY...NORTHWEST FLOW ALOFT WILL KEEP AN UNSETTLED WEATHER PATTERN IN PLACE FOR NORTH TX FOR THE FIRST HALF OF THE UPCOMING WEEK. IN GENERAL THE STALLED OUT FRONTAL BOUNDARY IS EXPECTED TO EITHER DISSIPATE OR MOVE NORTH AND BECOME ESTABLISHED OVER OK AND INTO THE SOUTHERN HIGH PLAINS THROUGH THE PERIOD. THIS WILL LIKELY RESULT IN DAILY AFTERNOON THUNDERSTORM ACTIVITY NEAR THE TX AND OK PANHANDLES WHICH WILL TEND TO MOVE SOUTHEAST TOWARDS NORTH TX LATE EACH AFTERNOON THROUGH THE OVERNIGHT HOURS. DEPENDING ON WHERE THE FRONTAL BOUNDARY SETS UP TO THE NORTH...AFTERNOON THUNDERSTORM CHANCES MAY BE FAVORED OVER NORTH TX AS WELL DURING THE PERIOD. SEVERE WEATHER CHANCES...STEEP MID LEVEL LAPSE RATES SOUTH OF THE FRONTAL BOUNDARY COMBINED WITH RELATIVELY DEEP GULF MOISTURE ALREADY IN PLACE ACROSS THE REGION WILL ALLOW FOR MODERATE INSTABILITY FOR THUNDERSTORM DEVELOPMENT EACH AFTERNOON. OVERALL DEEP LAYER SHEAR OVER NORTH TX IS NOT EXPECTED TO INCREASE DRAMATICALLY THROUGH THE PERIOD...HOWEVER UPSTREAM SHEAR WILL BE SUPPORTIVE OF A SUPERCELL STORM MODE AT LEAST FOR MONDAY AND TUESDAY AFTERNOONS. AFTERNOON SUPERCELL ACTIVITY WOULD LIKELY GROW UPSCALE INTO A LINEAR MCS OR QLCS BEFORE MOVING SOUTHEAST INTO NORTH TX. THIS WOULD RESULT IN A LARGE HAIL AND DAMAGING WIND THREAT FOR PORTIONS OF NORTH TX MOST LIKELY IN THE EVENING HOURS ON MONDAY AND TUESDAY. CONVECTION MAY CONTINUE SOUTHEAST THROUGH THE OVERNIGHT HRS...HOWEVER PERSISTENT RADIATIONAL COOLING MAKES SEVERE WEATHER LESS LIKELY DEEPER INTO THE OVERNIGHT HRS. IF AFTERNOON THUNDERSTORM ACTIVITY IS REALIZED...SEVERE WEATHER CHANCES WOULD BE HIGHER ACROSS NORTH TX AND A CHANCE FOR AN ISOLATED TORNADO COULD NOT BE RULED OUT. THIS PATTERN MAY PERSIST ON WEDNESDAY...HOWEVER THE GFS AND ECMWF INDICATE THAT A POWERFUL SHORTWAVE TROUGH WILL MOVE TOWARDS THE REGION ON WEDNESDAY NUDGING THE UPPER RIDGE OVER THE CWA DURING THE AFTERNOON OR EVENING HRS. IF THIS VERIFIES THEN THUNDERSTORM ACTIVITY WOULD BE LESS LIKELY ON WEDNESDAY. THE CANADIAN IS NOTABLY SLOWER WITH THIS SHORTWAVE TROUGH AND GIVES NORTH TX ONE MORE DAY OF NORTHWEST FLOW MCS/THUNDERSTORM CHANCES FOR WEDNESDAY. KEPT BROAD BRUSHED 20 POPS IN PLACE ACROSS THE CWA ON WEDNESDAY JUST IN CASE THE CANADIAN SOLUTION IS CORRECT...HOWEVER SIDED MORE WITH THE GFS/ECMWF AND REMOVED POPS FROM WEDNESDAY NIGHT TIME FRAME. EXTENDED..,ALL GUIDANCE INDICATES THAT A STRONG SHORTWAVE TROUGH WILL MOVE TOWARDS THE SOUTHERN PLAINS LATE IN THE UPCOMING WEEK. GUIDANCE ALSO INDICATES THAT THIS WILL BE FOLLOWED UP BY THE PASSAGE OF AN EVEN STRONGER UPPER LOW WHICH CURRENTLY RESIDES OFF SHORE THE NORTHWEST PACIFIC COAST. AS MENTIONED ABOVE...THE GFS AND ECMWF ARE IN LINE WITH A FASTER TIMING FOR THIS FIRST TROUGH AND BRING IT THROUGH THE PLAINS ON THURSDAY. BOTH MODELS TRACK THE CORE OF THIS TROUGH WELL NORTH OF THE CWA...BUT SPREAD SOME LARGE SCALE FORCING FOR ASCENT OVER THE REGION. WENT AHEAD AND MAINTAINED 20 POPS AS THERE WILL BE PLENTY OF CONVECTIVE POTENTIAL ENERGY FOR THUNDERSTORM ACTIVITY ON THURSDAY AND DEEP WARM AIR ADVECTION IN RESPONSE TO THE APPROACH OF THE SHORTWAVE TROUGH. THE PRIMARY FACTOR THAT PRECLUDES MENTION OF HIGHER POPS IS THE STRONG SOUTHWEST FLOW ALOFT. THIS FLOW REGIME SHOULD RESULT IN THE TRANSPORT OF A STRONG ELEVATED MIXED LAYER AND ASSOCIATED CAP IN PLACE OVER NORTH TX ON THURSDAY. THIS WILL INFLATE CONVECTIVE POTENTIAL ENERGY MEASUREMENTS BUT OVERALL SEEMS TO INDICATE LESS OF A CHANCE FOR THUNDERSTORM ACTIVITY IN THE ABSENCE OF STRONG FORCING FOR ASCENT. THE PASSAGE OF THE SHORTWAVE TROUGH ON THURSDAY SHOULD RESULT IN SOME WEAK FORCING FOR SUBSIDENCE AND MAINTENANCE OF THE CAP OVER THE REGION FOR FRIDAY...SO WENT AHEAD AND REMOVED POPS FROM THE FORECAST FOR FRIDAY AT THIS TIME. BY SATURDAY THE GFS AND ECMWF BOTH INDICATE THAT THE POWERFUL NORTHWEST UPPER LOW WILL MOVE OVER THE SOUTHERN CONUS ROCKIES. THIS WILL RESULT IN THE SHARPENING UP OF A DRYLINE OVER THE WESTERN CWA SATURDAY AFTERNOON AND MAY RESULT IN SOME STRONG TO SEVERE THUNDERSTORM ACTIVITY OVER THE WESTERN CWA. THE BEST CHANCE FOR WIDESPREAD THUNDERSTORM ACTIVITY WILL OCCUR WHEN THE BIG UPPER LOW MOVES NORTHEAST OVER THE REGION. AT THIS TIME THE GFS AND ECMWF DISAGREE ON WHEN THIS WILL OCCUR...SO JUST WENT AHEAD WITH BROAD BRUSHED LOW POPS FOR SUNDAY AND MONDAY AS A RESULT. POPS WILL BE ABLE TO BE REFINED IN LATER FORECASTS ONCE GLOBAL MODELS AGREE ON THE TIMING OF THIS LARGE UPPER LOW. CAVANAUGH && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 79 62 79 64 79 / 40 20 20 40 20 WACO, TX 82 60 80 61 81 / 50 40 10 20 5 PARIS, TX 73 58 77 60 77 / 100 20 20 40 30 DENTON, TX 76 58 78 60 77 / 40 20 20 40 30 MCKINNEY, TX 77 60 78 62 78 / 40 20 20 40 30 DALLAS, TX 79 64 79 64 79 / 40 20 20 40 20 TERRELL, TX 79 60 79 61 79 / 40 20 20 40 20 CORSICANA, TX 81 62 81 63 80 / 50 40 20 30 10 TEMPLE, TX 80 62 80 61 81 / 50 40 10 10 5 MINERAL WELLS, TX 76 59 80 61 80 / 40 20 30 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 30/58
Hazardous weather outlook, Apr 8, 4:18 AM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 418 AM CDT SUN APR 8 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-090930- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 418 AM CDT SUN APR 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TODAY. THE MAIN THREAT WILL BE LIGHTNING...BUT A FEW STORMS MAY BECOME STRONG TO SEVERE PRODUCING HAIL AND/OR DOWN BURST WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORM CHANCES CONTINUE THROUGH THE WEEK AS THE FRONTAL SYSTEM LINGERS NEAR NORTH TEXAS AND A NUMBER OF UPPER DISTURBANCES MOVE ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED SHOULD ANY STORMS BECOME STRONG TO SEVERE.
In the hours before
Local storm report, Apr 8, 11:51 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1151 AM CDT SUN APR 08 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HAIL COPPELL 32.95N 97.02W
04/03/2012 E3.00 INCH DALLAS TX PUBLIC
TEACUP SIZE HAIL REPORTED IN COPPELLThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 12:28 PM CDT | Areal Flood Advisory | FWD | Denton, Tarrant | 3 hr |
| Apr 8, 2:43 PM CDT | Special Weather Statement | FWD | Ellis | 32 min |
| Apr 8, 3:47 PM CDT | Special Weather Statement | FWD | Bosque, Hill | 28 min |
| Apr 8, 4:21 PM CDT | Special Weather Statement | FWD | Henderson | 24 min |
| Apr 8, 4:55 PM CDT | Special Weather Statement | FWD | Henderson | 35 min |
| Apr 8, 5:12 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Henderson | 63 min |
| Apr 8, 5:44 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 61 min |
Nearby
Flash Flood Warnings in Texas, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.